Apixaban-induced liver injury

Salvador Machlab, Mireia Miquel, Mercedes Vergara, María Rosa Escoda, Meritxell Casas

Research output: Contribution to journalArticleResearch

1 Citation (Scopus)

Abstract

© 2019. SEPD y ARÁN EDICIONES, S.L. The use of new oral anticoagulants such as apixaban is increasing. We present the case of an 85-year-old patient who was diagnosed with mixed profile toxic hepatitis due to apixaban use. An etiological study was negative, except for anti-smooth muscle antibodies, and a liver biopsy ruled out autoimmune hepatitis. The patient was assigned a score of 7 on the CIOMS/RUCAM scale, indicating a probable causality. The liver injury improved after the withdrawal of apixaban. A previous meta-analysis reported that the risk of hepatotoxicity does not increase with the use of apixaban, nor were any cases reported in registry studies. Nonetheless, more than 120 possible cases currently appear in the European pharmacovigilance database (EudraVigilance). We suggest that apixaban should be considered as a possible cause of liver injury.
Original languageEnglish
Pages (from-to)161-163
JournalRevista Espanola de Enfermedades Digestivas
Volume111
DOIs
Publication statusPublished - 1 Jan 2019

Keywords

  • Anticoagulant
  • Apixaban
  • DILI
  • Hepatotoxicity
  • Mixed

Fingerprint Dive into the research topics of 'Apixaban-induced liver injury'. Together they form a unique fingerprint.

Cite this